27 January 2012

Could I be allergic to my T3???? -- Updated

I'm trying not to panic.

My dose was increased a week ago today from 7.5mcg to 15mcg twice a day.

In the past few days I've had a rash develop on my back and the skin on my face has been really sensitive and itchy.

My diet, soap, clothes detergent, anything allergenic has not changed.

Only the T3.

It didn't dawn on my until last night right before bed.

I see my local Napro doctor on Monday.

It can't come sooner.

Now, I hope that I don't itch all of my skin off!

-------------------------------
Update: Thank you all for your advice. I did call my compounding pharmacy and the pharmacist said that I have had the same fillers in previous prescriptions (namely Low Dose N.altrexone). He did say that since T3 is a hormone that there is a possibility that I could be allergic to it. He did recommend a few ways to figure out whether or not I am actually allergic to it and he also said that there are other ways I can take T3 (either by topical ointment or troche).

The rash hasn't gotten worse which is a good thing. I also acknowledge that it has been REALLY cold and dry, I do live in Canada after all. I have to remember not to crank the hot water in the shower since I do have dry, sensitive skin.

There's never a dull moment at the JellyBelly household!

19 comments:

  1. Maybe it too high a dose for you or your body is adjusting to the dose. I'm on it too and when they've increased (I'm now on 22.5), I've had one day of side effects (headache, flu like symptoms)and then they are gone. Hope you are better today.

    ReplyDelete
  2. Call the pharmacist to see what's in the capsule. Maybe it has dairy or gluten? Or something else you're reacting to (aside from the actual drug).

    ReplyDelete
  3. Oh no! I hope you get answers from your doctor! Also I like the idea about asking what the capsule is made out of.

    ReplyDelete
  4. TCIE is right, they do sometimes use "fillers" in the capsules, it would be a good idea to give them a call! I hope it is not the T3!!

    ReplyDelete
  5. Ugh! Prayers that the pharmacy was able to help you!!!

    ReplyDelete
  6. Was thinking the same thing being time release compounded... I would ask for straight t3zZ

    ReplyDelete
  7. Long hot showers often cause back rashes...facial skin is also sensitive to cold dry air...really depends if you live in a winter climate like us Hearty Midwesterners, who often are forced to take tepid "military showers" (3 min or less!) even though the long hot ones feel so yummy! Try thick lotion twice a day also.

    ReplyDelete
  8. In the meantime are you allowed to use a benadryl lotion or cortisone cream? Oatmeal bath? Something to help with the rash.

    ReplyDelete
  9. Yikes - can you call them? Anti-histamines?

    ReplyDelete
  10. JB, explore this: http://www.naet.com/index.html. I check almost all my vitamins, supplements and medicines, even doses, before using them. Afterwards you can be sure of no having bad reactions external as well as internal. Not only that, also assure the best assimilation possible.

    ReplyDelete
  11. Oh my goodness, that would be crazy!! I am glad you got to talk with the pharmacist. Can you hold off and not take the T3 this weekend until you talk to the Napro doc? I hope you get it figured out soon!

    ReplyDelete
  12. I can speak to really dry skin (as a fellow resident of Canada) that can be red and bumpy, but not to an allergic rash. Pulling out the stops for me includes slathering on aloe, then lubriderm, then vaseline, and then covering the area (ie. put socks on the hands) and sleeping.

    I hope you get it figured out - it is miserable to be itchy.

    ReplyDelete
  13. I have weird reactions to meds myself...itchy rash and all. That is good that there are other forms of T3...didn't know that. T3 is one thing I could take.

    ReplyDelete
  14. wow, i hope your not allergic!!! glad you contacted the pharmamcy to check on it and maybe its just a reaction to the dosage change, fingers crossed. For a while i thought i was allergic to my own progesterone ( I would become severaly inflamed during the week after ovualtion when progesterone increases) now in hindsight, i have to wonder if it wasnt the endo causing it? I wish we had a way to see what was going on inside of us, all of the time!

    ReplyDelete
  15. Ack! I hope you're not allergic! I hope your rash goes away soon and stops itching!

    ReplyDelete
  16. Test-comment....I hope it works!

    ReplyDelete
  17. Hoping that it is all getting better! Sometimes different pharmacies do things differently. For me, Kuba.ts was the only way to go, I had a very bad reaction to my progesterone when it was compounded by a really great pharmacy near my hometown.

    I don't know if you remember that post of my, but it was bad and was while i was pg with Joseph. I was miserable so I can imagine how you feel right now even though our symptoms were different!

    ReplyDelete
  18. I started having allergies too. Changed compounding pharmacies because the others stopped compounding. Instead of a rash, I have a bad back drip.

    ReplyDelete